Alert archive / Oregon / Beach Hazards Statements in 2026

Beach Hazards Statement 3, NWS Medford, OR

February 5, 2026Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this beach hazards statement at Feb 5, 2026, 2:08 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 5, 2026, 7:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2026, 2:08 PM PST (22:08 UTC)
In effect from
Feb 5, 2026, 7:00 PM PST
Expired
Feb 6, 2026, 10:00 PM PST
In force
27 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2026-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2026-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WHUS46 KMFR 052208
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
208 PM PST Thu Feb 5 2026

ORZ021-022-060615-
/O.NEW.KMFR.BH.S.0003.260206T0300Z-260207T0600Z/
South Central Oregon Coast-Curry County Coast-
208 PM PST Thu Feb 5 2026

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 PM PST THIS EVENING
THROUGH FRIDAY EVENING...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Curry, Coos, and Douglas counties. 

* WHEN...From 7 PM PST this evening through Friday evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any time,
  the greatest risk is on an incoming tide. Please be aware of the
  tides if venturing out onto the beaches. The high tides will
  occur roughly between 2 and 3 AM and again around 2 to 3 PM PST
  Friday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
3 follow-up statements
753 
WHUS46 KMFR 060544
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
944 PM PST Thu Feb 5 2026

ORZ021-022-062100-
/O.CON.KMFR.BH.S.0003.000000T0000Z-260207T0600Z/
South Central Oregon Coast-Curry County Coast-
944 PM PST Thu Feb 5 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* WHAT...Moderate risk of sneaker waves expected.

* WHERE...Beaches of Curry, Coos, and Douglas counties.

* WHEN...From 7 PM PST this evening through Friday evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...While sneaker waves can occur at any 
  time, the greatest risk is on an incoming tide. Please be 
  aware of the tides if venturing out onto the beaches. The high 
  tides will occur roughly between 2 and 3 AM and again around 2 
  to 3 PM PST Friday.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
306 
WHUS46 KMFR 061323
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
523 AM PST Fri Feb 6 2026

ORZ021-022-070600-
/O.CON.KMFR.BH.S.0003.000000T0000Z-260207T0600Z/
South Central Oregon Coast-Curry County Coast-
523 AM PST Fri Feb 6 2026

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Moderate risk of sneaker waves.

* WHERE...Beaches of Curry, Coos, and Douglas counties.

* WHEN...Through this evening.

* IMPACTS...Sneaker waves can run up significantly farther on 
  beaches than normal, including over rocks and jetties. These 
  waves can suddenly knock people off of their feet and sweep 
  them into the ocean. The waves can also move logs or other 
  objects which could crush or trap anyone caught underneath.

* ADDITIONAL DETAILS...The highest risk will occur early this 
  morning, and secondarily with the incoming high tide this 
  afternoon. The next high tide will occur roughly around 2 to 3 
  PM PST.

* View the hazard area in detail at 
  https://www.wrh.noaa.gov/map/?wfo=mfr

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid climbing on rocks and jetties. Stay away from the ocean and
remain out of the water to avoid hazardous conditions.

&&

$$

Visit us at https://www.weather.gov/Medford
013 
WHUS46 KMFR 070605
CFWMFR

Coastal Hazard Message
National Weather Service Medford OR
1005 PM PST Fri Feb 6 2026

ORZ021-022-070715-
/O.EXP.KMFR.BH.S.0003.000000T0000Z-260207T0600Z/
South Central Oregon Coast-Curry County Coast-
1005 PM PST Fri Feb 6 2026

...BEACH HAZARDS STATEMENT HAS EXPIRED...

The risk of sneaker waves has passed. This product does not need
to be renewed.

$$

Visit us at https://www.weather.gov/Medford

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this beach hazards statement went out at Feb 5, 3:23 AM PST, 10 hours 45 minutes earlier.

Area forecast discussion, Feb 5, 3:23 AM PST, 10 hours 45 minutes before
Area Forecast Discussion
National Weather Service Medford OR
323 AM PST Thu Feb 5 2026

.DISCUSSION...Persistent upper ridging will continue to bring dry
weather area wide today. Satellite imagery this morning is showing
some low clouds/fog in the west side valleys, but these should
dissipate by late morning. There are some high clouds out there as
well, but overall, we expect sunshine and a mild afternoon with
high temperatures nearing records in some locations. Here are
today's record highs and the year in which they were set --
Medford (70 in 1963), Roseburg (67 in 1941), North Bend (68 in
1926), Klamath Falls (59 in 1995), Mount Shasta City (66 in 2007),
Montague (68 in 1995) and Alturas (64 in 2015).

The upper ridge axis will be well to our east tonight into Friday
and this will allow an offshore disturbance aloft to move toward
southern California. Even so, this feature is very weak and lacks
moisture for any precipitation up our way. PoPs over SW Oregon
and NorCal remain less than 5% on Friday. Nearest precipitation
with this system will be down in southern California, nearest the
Sierra, and south of Tahoe. The air mass aloft cools slightly, but
it will remain mild for this time of year.

Another weak upper ridge will nose into the area Friday night into
Saturday morning, with increasing onshore flow at the coast. This
could result in a little light rain and/or drizzle (15-30% chance)
out of any stratus that develops, but the real precipitation
remains associated with a stronger upper trough offshore. We
think most inland areas will stay dry again all day Saturday,
though rain chances increase to ~40-50% along the coast during the
afternoon.

The cold front offshore will arrive at the coast Saturday night,
and then move inland west of the Cascades during Sunday. It may
take a good chunk of Sunday for steadiest rain to reach Medford.
This is because models are showing a weak surface wave developing
along the front that could hold it up a bit while bringing decent
rain to the coast. Eventually, it will get a kick eastward from
the upstream upper trough and will move east of the Cascades
Sunday night. Best rain is likely in Medford Sunday evening.
Overall, rain amounts of 1-2 inches seem like a good bet along the
coast (perhaps a bit more in the Curry Coast range mountains). We
aren't expecting much more than nuisance ponding of water on
roadways. 0.50-1.00 inch for most inland areas over to the
Cascades and into western Siskiyou County, though slightly lower
totals here in the Rogue Valley (0.25-0.50). East Side and NorCal
(from Shasta Valley eastward) amounts will mostly vary from
0.10-0.25 of an inch, with slightly higher amounts over the
mountains. Snow levels are likely to start out quite high around
6500-7000 feet, but will drop to around 3500-4000 feet by Monday
morning (with precip ending). It should be noted that we expect a
period of gusty south to southwest winds in advance of or with the
front Sunday with the usual suspects (Shasta Valley and East
Side) with the best chance at seeing wind gusts approach advisory
levels (45 mph). Right now, flow appears a bit too southwesterly
for much more than 40 mph peak wind gusts in the Shasta Valley,
but could see 45 mph at Summer Lake. Snow amounts will be highest
Sunday night in the Cascades (Highway 140 northward) where 2-6
inches are possible during the 12-hour period 10p-4a. This could
make the Monday morning commute slippery over the mountains and
also for portions of the East Side along Highway 140 and Highway
97 (something to be aware of given this long stretch of mild
weather we've been in). Post-frontal showers could continue on the
west slopes of the mountains and along the coast Monday, but
things should gradually dry out again.

Not much change in the guidance for next week. Models are still
showing split flow Mon night-Wed, so while that will likely mean
another disturbance moving through or nearby, it might also mean
they're far enough south/southwest or offshore just enough to not
have significant impact, except at the coast or in NorCal where
precip chances are highest. Models keep mostly chance PoPs
(30-50%) in the forecast (higher ~60% along the coast), but this
does not look like a large precip producer given the split flow
pattern. After another mid week break, the next front could
arrive Thu night/Friday.

&&

.AVIATION...05/12Z TAFs...A similar story compared to 24 hours
ago -- fog/low clouds will result in IFR/LIFR conditions in some
valleys west of the Cascades, especially from the Illinois Valley to
Grants Pass (K3S8) and northward along I-5 to the Umpqua Valley,
including Roseburg (KRBG). Areas of fog are also evident in the
Camas Valley and the Coquille Valley near Coquille/Myrtle Point this
morning. Fog is unlikely in Medford, though outlying areas could see
some lower visibility. All lower conditions should become VFR by
around 18-19Z. Elsewhere, VFR will prevail for the next 24 hours.

&&

.MARINE...Updated 200 AM PST Thursday, February 5, 2026...Steep
west swell will persist today, then south winds and additional swell
will increase through this weekend with the approach and arrival of
a cold front.  A front will produce increased south winds, steep
seas, and low visibility conditions in rain this weekend....

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.

PACIFIC COASTAL WATERS...Small Craft Advisory until 4 AM PST Saturday
     for PZZ350-356-370-376.

&&

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 6:50 AM PSTDense Fog AdvisoryMFRCoos, Curry, Douglas, Josephine5 hr

Nearby

Beach Hazards Statements in Oregon, 2026Every beach hazards statement in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.